Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 274, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 29, 2007, 5:55 PM CDT for Cooke County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2007, 5:55 PM CDT (22:55 UTC)
- Expired
- Jun 29, 2007, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Cooke County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 292256 FFWFWD TXC097-300200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 555 PM CDT FRI JUN 29 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN COOKE COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 900 PM CDT * AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF CALLISBURG TO 10 MILES SOUTH OF CALLISBURG...MOVING NORTH AT 25 MPH. ADDITIONAL STORMS ARE MOVING NORTH FROM DENTON COUNTY. * THE STORMS PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3343 9723 3343 9694 3395 9693 3374 9717 $$
3 follow-up statements
000 WGUS74 KFWD 292342 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 641 PM CDT FRI JUN 29 2007 TXC097-300200- COOKE TX- 641 PM CDT FRI JUN 29 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR EASTERN COOKE COUNTY... AT 641 PM CDT...A THUNDERSTORMS CONTINUED OVER EASTERN COOKE COUNTY. UP TO TWO AND A HALF INCHES HAVE FALLEN IN THE BASINS OF TIMBER CREEK...WOLF CREEK...AND INDIAN CREEK IN SOUTHEAST COOKE COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3343 9710 3343 9694 3395 9693 3384 9704 $$
000 WGUS74 KFWD 300044 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 743 PM CDT FRI JUN 29 2007 TXC097-300200- COOKE TX- 743 PM CDT FRI JUN 29 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR EASTERN COOKE COUNTY... AT 743 PM CDT...HEAVY RAIN HAD MOVED OUT OF THE AREA...BUT MORE SHOWERS AND THUNDERSTORMS WERE MOVING INTO THE AREA FROM DENTON AND MONTAGUE COUNTIES. UP TO TWO AND A HALF INCHES OF RAIN HAVE FALLEN IN SOUTHEASTERN COOKE COUNTY IN THE LAST THREE HOURS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALLISBURG DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3343 9711 3343 9694 3395 9693 3384 9704 $$
000 WGUS74 KFWD 300205 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 905 PM CDT FRI JUN 29 2007 TXC097-300215- COOKE TX- 905 PM CDT FRI JUN 29 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR EASTERN COOKE COUNTY... THE HEAVY RAIN HAS DIMINISHED AND THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. SOME RESIDUAL FLOODING OF LOW LYING OR FLOOD PRONE LOCATIONS MAY STILL OCCUR DURING THE NEXT FEW HOURS AS WATER CONTINUES TO RUN OFF. LAT...LON 3343 9711 3343 9694 3395 9693 3384 9704 $$ 92
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:20 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 29, 3:20 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 320 PM CDT FRI JUN 29 2007 .DISCUSSION... THE FLOOD WATCH FOR THE CENTRAL AND WESTERN AREAS OF NORTH TEXAS HAS BEEN EXTENDED THROUGH 10 PM THIS EVENING. WE EXPECT THE SCATTERED CONVECTION CURRENTLY ON THE RADAR SCOPE THIS AFTERNOON TO CONTINUE THROUGH THE NEXT FEW HOURS BUT SHOULD DISSIPATE WITH THE LOSS OF HEATING. THE PESKY UPPER LOW HAS MOVED NORTH INTO WESTERN OKLAHOMA TODAY WHERE IT WILL MEANDER ABOUT THROUGH THE NEXT 36 HOURS. WITH THE ABSENCE OF UPPER FORCING...EXPECT JUST SOME ISOLATED TO WIDELY SCATTERED SHOWERS AFTER MIDNIGHT. ANOTHER ROUND OF WIDELY SCATTERED HIT OR MISS SHOWERS AND STORMS WILL FIRE UP TOMORROW WITH DAYTIME HEATING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORM...BUT STORM MOTIONS SHOULD KEEP THE HIGHEST TOTALS UNDER 2-3 INCHES. HIGH TEMPERATURES SHOULD BEGIN TO RESPOND TO INCREASED SUNSHINE AND THE MAV MOS OUTPUT APPEARS REASONABLE THROUGH THE WEEKEND. BY SUNDAY THE MODELS ARE IN AGREEMENT THAT THE UPPER LEVEL LOW WILL DROP BACK SOUTH AND MOVE ACROSS THE WESTERN ZONES. WILL SHOW INCREASED CHANCES OF RAIN FOR SUNDAY AND MONDAY AS THIS FEATURE INTERACTS WITH THE AVAILABLE MOISTURE/INSTABILITY OVER NORTH TEXAS. THE POTENTIAL FOR WIDESPREAD FLOODING MAY INCREASE AGAIN EARLY NEXT WEEK ACROSS THE WESTERN ZONES GIVEN THE SATURATED SOILS...AND THIS WILL NEED TO BE MONITORED THROUGH THE WEEKEND. THE LOW SHOULD CONTINUE ITS SOUTHWARD JOURNEY AND MOVE ACROSS THE BIG BEND REGION OF TEXAS AND INTO NORTHERN MEXICO BY THE MIDDLE OF NEXT WEEK. THIS SHOULD KEEP THE BEST CHANCES OF RAIN TO THE SOUTHWEST...BUT WITH UPPER LEVEL HEIGHTS STILL LOW AND MOISTURE CONTENT STILL HIGH...ISOLATED WIDELY SCATTERED AFTERNOON CONVECTION STILL APPEARS TO BE A GOOD BET INTO LATE NEXT WEEK. THE UPPER LEVEL PATTERN WILL BECOME AMPLIFIED WITH A BUILDING RIDGE OVER THE WESTERN CONUS. THIS WILL PROVIDE NORTHWEST FLOW AND THE GFS/ECMWF ARE TRYING TO HINT AT A WEAK FRONT MOVING INTO NORTH TEXAS LATE NEXT WEEK. DOUBT THIS WILL MAKE IT THROUGH...BUT IT WILL SERVE TO KEEP THE CHANCE OF RAIN IN THE FORECAST. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL THROUGH NEXT WEEK. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 72 91 72 91 73 / 40 30 30 50 30 WACO, TX 72 91 73 90 74 / 40 30 30 50 40 PARIS, TX 71 90 71 90 71 / 30 30 30 50 30 DENTON, TX 71 89 72 91 72 / 40 30 30 40 30 MCKINNEY, TX 70 90 71 90 71 / 40 30 30 50 30 DALLAS, TX 72 90 74 91 74 / 40 30 30 50 30 TERRELL, TX 72 90 72 90 73 / 30 30 30 50 30 CORSICANA, TX 73 91 72 90 73 / 30 30 30 50 40 TEMPLE, TX 72 90 72 90 73 / 40 30 30 50 40 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ091>093-100>104-115>119-129>134-141>145-156>159. &&
Hazardous weather outlook, Jun 29, 2:13 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 213 PM CDT FRI JUN 29 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 213 PM CDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS NORTH TEXAS THROUGH TONIGHT. LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. FOR AREAS THE RECEIVE RAIN...RAINFALL AMOUNTS WILL AVERAGE 1 TO 2 INCHES...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. AN UNSTABLE AIRMASS EAST OF INTERSTATE 35 MAY ALLOW FOR SOME OF THE THUNDERSTORMS TO PRODUCE STRONG DOWNBURSTS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH INDEPENDENCE DAY. CLOUD TO GROUND LIGHTNING AND HEAVY RAIN WILL BE THE MAIN THREATS. A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED. 84/92
In the hours before
Special weather statement, Jun 29, 1:03 PM CDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
103 PM CDT FRI JUN 29 2007
TXZ145-159-291830-
HILL TX-MCLENNAN TX-
103 PM CDT FRI JUN 29 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN HILL COUNTY
NORTHEASTERN MCLENNAN COUNTY
AT 103 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF LACY-LAKEVIEW...MOVING
NORTH AT 10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BYNUM.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3168 9712 3159 9698 3193 9680 3207 9686
3203 9699Special weather statement, Jun 29, 2:42 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
242 PM CDT FRI JUN 29 2007
TXZ148-292015-
ANDERSON TX-
242 PM CDT FRI JUN 29 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL ANDERSON COUNTY
AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF PALESTINE...MOVING NORTH AT
10 MPH.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3160 9556 3168 9533 3174 9536 3186 9543
3196 9549 3179 9559Special weather statement, Jun 29, 3:26 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
326 PM CDT FRI JUN 29 2007
TXZ133-292100-
JOHNSON TX-
326 PM CDT FRI JUN 29 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
JOHNSON COUNTY
AT 326 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTH OF
CLEBURNE...MOVING NORTHEAST AT 20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALVARADO...BURLESON...
CLEBURNE...GODLEY...JOSHUA...KEENE AND CLEBURNE STATE PARK.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3255 9761 3235 9762 3217 9754 3227 9715
3254 9718Special weather statement, Jun 29, 3:57 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 357 PM CDT FRI JUN 29 2007 TXZ118-133-292130- TARRANT TX-JOHNSON TX- 357 PM CDT FRI JUN 29 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN JOHNSON COUNTY SOUTH CENTRAL TARRANT COUNTY AT 357 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF JOSHUA...MOVING NORTHEAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BURLESON...CROWLEY... EVERMAN...FOREST HILL...JOSHUA...KEENE...KENNEDALE...MANSFIELD AND RENDON. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3246 9754 3234 9739 3257 9708 3272 9727
Special weather statement, Jun 29, 5:13 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 513 PM CDT FRI JUN 29 2007 TXZ103-292245- DENTON TX- 513 PM CDT FRI JUN 29 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... WESTERN DENTON COUNTY AT 513 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF TROPHY CLUB...MOVING NORTH AT 15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL DOWNPOURS...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR DENTON COUNTY UNTIL 730 PM. DO NOT DRIVE INTO WATER OF UNKNOWN DEPTH. LAT...LON 3297 9734 3298 9713 3332 9712 3331 9739 92
Special weather statement, Jun 29, 5:46 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
546 PM CDT FRI JUN 29 2007
TXZ132-133-144-292315-
JOHNSON TX-SOMERVELL TX-BOSQUE TX-
546 PM CDT FRI JUN 29 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL BOSQUE COUNTY
WESTERN JOHNSON COUNTY
SOMERVELL COUNTY
AT 546 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM BETWEEN WALNUT SPRINGS AND GLEN ROSE...MOVING
NORTHEAST AT 30 MPH.
SOME LOCATIONS IN THE PATH OF THIS STORM ARE
GLEN ROSE AND CLEBURNE
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND WIND
GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3225 9791 3232 9778 3232 9763 3243 9762
3250 9749 3225 9731 3220 9741 3220 9745
3218 9747 3217 9746 3204 9771The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:02 PM CDT | Special Weather Statement | FWD | Tarrant | 28 min |
| Jun 28, 7:15 PM CDT | Flash Flood Warning | FWD | Jack, Young | 3 hr |
| Jun 28, 7:38 PM CDT | Special Weather Statement | FWD | Henderson | 37 min |
| Jun 28, 7:58 PM CDT | Special Weather Statement | FWD | Kaufman, Van Zandt | 32 min |
| Jun 28, 8:09 PM CDT | Special Weather Statement | FWD | Delta, Lamar | 36 min |
| Jun 28, 8:30 PM CDT | Special Weather Statement | FWD | Van Zandt | 30 min |
| Jun 28, 8:46 PM CDT | Special Weather Statement | FWD | Lamar | 29 min |
| Jun 28, 9:31 PM CDT | Flash Flood Warning | FWD | Hunt | 119 min |
| Jun 28, 9:43 PM CDT | Flash Flood Warning | FWD | Fannin | 3 hr |
| Jun 29, 1:03 PM CDT | Special Weather Statement | FWD | Hill | 27 min |
| Jun 29, 2:42 PM CDT | Special Weather Statement | FWD | Anderson | 33 min |
| Jun 29, 3:26 PM CDT | Special Weather Statement | FWD | Johnson | 34 min |
| Jun 29, 3:57 PM CDT | Special Weather Statement | FWD | Johnson | 33 min |
| Jun 29, 5:13 PM CDT | Special Weather Statement | FWD | Denton | 32 min |
| Jun 29, 5:46 PM CDT | Special Weather Statement | FWD | Somervell | 29 min |
| Jun 29, 6:13 PM CDT | Special Weather Statement | FWD | Johnson | 32 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.